My endocrinolgist ordered a MRI with Contrast on my brain for the possiblity of a prolactin secreeting pituitary tumor or something similar. I am type II diabetic and take Janumet. I think I remember reading in the side effects, warnings and uses pamphlet that there were some tests, proceedures and surgeries which you shouldn't have while on the medication.
How long should I be off the medication before and after the MRI? Are there any other things I should consider before the test?
Also, when Dr's ask about vision problems, changes and such what type of things do they mean? My vision has declined drastically in the last year and I have an abundance of floaters.
In regard to the Janumet: speak with the radiology department where your MRI is scheduled to see their procedure. Depending on the contrast being used, some will want you to be off any medication with Metformin for 2 days prior and after the procedure. Check in with them to be sure.MRIs are sometimes not included in that group, usually it is concerning CAT scans.
In regard to the vision changes: your doctor should specify what kind of vision changes are in question. In regard to Type 2 diabetes often vision changes includes decreased vision blurred vision, floaters, haloes etc. In regard to prolactinomas, vision questions usually mean decreased peripheral vision(so needing to actively turn your head to see a little off to the side).
Just out of curiousity, at what prolactin level would you recommend an MRI to be done when the prolactin comes back outside of the normal range and pregnancy and medications have been ruled out as the cause?
FYI my symptoms prior to having the blood work ordered were ongoing lactation for 5 years after the birth of my son. I didn't mention it to my DR. for a long time as I thought it COULD be normal.
One more thing if you don't mind... are there anything I should keep an eye out for or bring up with my Dr. that I might not think of or she might not think to ask? :-) (I requested all my lab test results to be faxed to me, if you think that would better help you, I can provide it when they arrive)
Thank you very much for your help and speed in responding.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.